MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC KIT: 2L 5.5 FR X 55 CM CG+ VPS; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PICC KIT: 2L 5.5 FR X 55 CM CG+ VPS; CATHETER,INTRAVASCULAR,THERAP
Catalog Number ASK-45552-RH
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The complaint is reported as: picc inserted without incident on (b)(6) 2023 at 1105.The white lumen was found not flushing/aspirating at 1328 on the same day.Nurse checked dressing and found no mechanical issues.Picc was successfully exchanged.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: picc inserted without incident on (b)(6) 2023 at 11: 05.The white lumen was found not flushing/aspirating at 1328 on the same day.Nurse checked dressing and found no mechanical issues.Picc was successfully exchanged.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4) the customer returned one 2-l picc for analysis.The distal end of the catheter appeared intentionally severed.Signs of use were observed on the catheter body and inside the extension lines.Initial visual inspection of the catheter revealed no obvious defects or anomalies.The catheter length from the juncture hub to the severed end measured 9 3/4" which is not within the specifications of 22 3/4"-23" per product drawing.This indicates that at least 13" of the catheter were cut and not returned for analysis.Functional inspection of the catheter was performed per the instructions for use (ifu) provided with the kit which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." both extension lines were flushed using a lab inventory 10ml syringe.A blockage was noted when attempting to flush the proximal extension line.The distal extension line flushed normally.A long pin gauge was threaded through proximal lumen to attempt to locate and dislodge the blockage.Moderate force was applied, and dried biomaterial was dislodged from the proximal lumen inside the catheter body.Once the biomaterial was removed, the proximal lumen flushed normally, indicating that the biomaterial accumulation was the source of the blockage.A device history record review was performed and one finding was identified however, it was determined that it was not relevant to the outcome of the investigation.The instructions for use (ifu) provided with this kit warns the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Power injector equipment may not prevent over pressurizing an occluded or partially occluded catheter." the customer report of a blocked catheter was confirmed through complaint investigation of the returned sample.Functional inspection revealed a blockage in the proximal lumen.Further inspection confirmed the blockage was caused by an accumulation of dried biomaterial inside the lumen during use.After clearing the lumen of the biological material, the extension line flushed as expected.The catheter met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PICC KIT: 2L 5.5 FR X 55 CM CG+ VPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17597238
Report Number9680794-2023-00593
Device Sequence Number17820767
Product Code LJS
UDI-Device Identifier10801902159967
UDI-Public10801902159967
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberASK-45552-RH
Device Lot Number13F22K1085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown